Jump to content

So Badly Depressed - don't know if it's W/D or me and don't know what to do


Recommended Posts

I've been getting more and more depressed since I started having these intense waves right after the windows.  I am still taking my Prozac - can't stop now - but obviously it is not helping......the depression is very very bad and I just don't know if it's the w/d or do I need to change to another A/D.  I have been advised by many people to not change now, but I am getting desperate for relief.

    When I do have a window, I am not depressed - so does that tell the real story?  It is all withdrawal?  I'm scared.....

Thank you

Link to comment
Share on other sites

I think you answered your own question, Hoping.  I'm glad to know you aren't depressed when you get a window.  To me, that says it all.  :)
Link to comment
Share on other sites

Thanks Beeper - for the vote of confidence, but I am still scared to death, feeling this bad....I'm holding on tight to whatever I can catch right now......and I'm hoping for some more words of encouragement ....thanks 
Link to comment
Share on other sites

It sure sounds like withdrawal to me.  I had the most horrid depression from months 4-9 and even though it was only 5 months, it seemed to stretch on forever.

 

I have always struggled with episodes of depression from the time I was a teenager but the depression I had in benzo withdrawal was much more severe and unrelenting.  It never let up.  A new word should be created for this particular type of benzo wd induced depression.

 

For me, it was a combination of apathy, anhedonia, depression, lack of motivation, intrusive thoughts, morbid thoughts, a bizarre sense of time escaping me, heightened awareness of death, fear, anxiety, worry, negativism, bleakness, wanting to give up, feeling there is no point to anything, inability to feel any pleasure or excitement about ANYTHING, a sense that it would be permanent, suicidal thinking...on and on.

 

This was my case, not everyone has psychological symptoms...I don't want to frighten anyone. 

 

At the beginning of the 10th month, the symptoms began to lift and were less severe.  Since then, they come and go but the psychological symptoms have not ever returned with such intensity. 

 

Part of the problem, for me, was the inability to describe what the heck was going on inside my head to anyone...even myself.  It was a very scary and lonely time for me. 

 

Your goal is simple survival right now.  I had to work full-time and only by the grace of God was I able to do that.  No one who has not experienced this will ever come close to understanding how difficult it is.  I prayed and cried out to God a lot.  I was so desperate. 

 

Just keep surviving one day at a time and it will slowly get better.  When you are in a wave, distract yourself as best you can until it lifts whether it's by sleeping or anything you can do.  I found after my distraction ended, my mind IMMEDIATELY jumped into those awful thought patterns.  Try not to feed them...find another distraction. 

 

There were times I rented several very light, funny movies and watch one after another just for the sake of distraction.  Being alone too long with your thoughts is not good during this time. 

 

Oh I wish I could offer you a solution out of this immediately.  One thing I do know from personal experience is that IT DOES GET BETTER as long as you just continue living.  This is temporary and it will pass.  I am now 14 months benzo free and am no longer suffering.  Occasionally I still have those symptoms but they are so very mild.

 

Once you go through the worst of it, the occasional mild symptom is a piece of cake and easily tolerated. 

 

You CAN do this.  You WILL make it.  It isn't easy but you absolutely can survive this!

 

 

Link to comment
Share on other sites

Thank you everyone - L123, thank you for taking the time to write such a detailed answer - it does help.  And month 4, just like you, was when my depression started big time - at the end of December....I remember writing a really sad, sad entry into my blog.  I am so glad you are doing better.  Florida Guy - that's what I'd like to think, except when I am in a window - my mind just won't allow me to think that.....so weird how our minds want to hurt us......

  Thanks again everyone - L123 - I'll send you a PM.

Love Hoping

Link to comment
Share on other sites

I am on an antdepressant called lexapro and i heard some bad news so the doctor prescribed me some Valium to help relax..... 10 months later i am coming off the Valium from 20 mill  now to 12.5 and i have never been so depressed in my life..... it is if the anti depressant is working totally opposite to what is originally was thee for  so  i have been told it is all benzo and i must say,, depression as you know is the worse.. it keeps me in the house basically bed ridden,,, lost my job,,, makes it hard to deal with anything,,, i think you are not alone be be rest assured it is a with drawl symptom.. where you are do you have a line you can ring which is a benzo line  like in Australia we have con nextion and i have rung them quite a few times for rest assurance and  they have a benzo councillor that i am seeing tomorrow regarding if my tapering is the right plan for me... it just makes me feel better to hear it from an expert but we stillhave to go through it    i feel for you
Link to comment
Share on other sites

Thank you Genuine - unfortunately we do not have any HELPlines for Benzo w/d in this country....very sad.  I appreciate your comments and wish you the best.  I hope the counselor is able to help you and reassure you.  Thank you for responding.

Hoping@BFree

Link to comment
Share on other sites

×
×
  • Create New...